Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 16, NWS Wichita, KS

April 1, 20094 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 1, 2009, 10:47 AM CDT for 4 counties in Kansas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2009, 10:47 AM CDT (15:47 UTC)
Expired
Apr 1, 2009, 3:17 PM CDT
In force
5 hr
Issued by
NWS Wichita, KS

Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 32 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 3.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2574 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 011547
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1047 AM CDT WED APR 1 2009

KSZ069-083-092-093-020000-
/O.NEW.KICT.WI.Y.0016.090401T1547Z-090401T2100Z/
/O.CON.KICT.WI.Y.0015.090402T0500Z-090402T1500Z/
BUTLER-SEDGWICK-SUMNER-COWLEY-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...WICHITA...
WELLINGTON...WINFIELD...ARKANSAS CITY
1047 AM CDT WED APR 1 2009

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A
WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CDT THURSDAY. 

LOW PRESSURE WILL DEEPEN ACROSS THE CENTRAL HIGH PLAINS TODAY.
THIS HAS RESULTED IN STRONG AND GUSTY SOUTH WINDS ACROSS PARTS 
OF SOUTH CENTRAL KANSAS AT MIDDAY...WHICH WILL CONTINUE INTO THE 
AFTERNOON.

BY TONIGHT...INTENSE SURFACE LOW PRESSURE WILL TRACK ACROSS 
CENTRAL OKLAHOMA. NORTH OF THE SURFACE LOW...STRONG NORTH AND
NORTHEAST WINDS WILL DEVELOP TONIGHT INTO THURSDAY MORNING. 
SUSTAINED WINDS BETWEEN 30 AND 35 MPH WILL BE COMMON WITH SOME
GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049>053-067-068-082-091-020000-
/O.CON.KICT.WI.Y.0015.090402T0500Z-090402T1500Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-KINGMAN-HARPER-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN...ANTHONY...
HARPER
1047 AM CDT WED APR 1 2009

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CDT THURSDAY. 

INTENSE SURFACE LOW PRESSURE WILL TRACK ACROSS CENTRAL OKLAHOMA
TONIGHT. NORTH OF THE SURFACE LOW...STRONG NORTH AND NORTHEAST
WINDS CAN BE EXPECTED TONIGHT INTO THURSDAY MORNING. SUSTAINED
WINDS BETWEEN 30 AND 35 MPH WILL BE COMMON WITH SOME GUSTS AROUND
45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KED
1 follow-up statement
000 
WWUS73 KICT 012017
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
317 PM CDT WED APR 1 2009

KSZ069-083-092-093-020430-
/O.CAN.KICT.WI.Y.0016.000000T0000Z-090401T2100Z/
/O.EXT.KICT.WI.Y.0015.090402T0500Z-090402T1600Z/
BUTLER-SEDGWICK-SUMNER-COWLEY-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...WICHITA...
WELLINGTON...WINFIELD...ARKANSAS CITY
317 PM CDT WED APR 1 2009

...WIND ADVISORY IS CANCELLED FOR THIS AFTERNOON...

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CDT
THURSDAY...


THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY FOR THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT 
FROM MIDNIGHT TONIGHT TO 11 AM CDT THURSDAY.

LOW PRESSURE WILL DEEPEN ACROSS THE CENTRAL HIGH PLAINS THIS
EVENING. BY EARLY THURSDAY MORNING...THE INTENSE SURFACE LOW 
PRESSURE WILL TRACK ACROSS CENTRAL OKLAHOMA. NORTH OF THE 
SURFACE LOW...STRONG NORTH TO NORTHEAST WINDS WILL DEVELOP LATE
TONIGHT INTO THURSDAY MORNING. SUSTAINED WINDS BETWEEN 30 AND 35
MPH WILL BE COMMON WITH SOME GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049-012130-
/O.CAN.KICT.WI.Y.0015.090402T0500Z-090402T1500Z/
SALINE-
INCLUDING THE CITY OF...SALINA
317 PM CDT WED APR 1 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

GUSTY NORTH TO NORTHEAST WINDS WILL DEVELOP LATE TONIGHT INTO
THURSDAY MORNING...AND WILL COMBINE WITH AREAS OF SNOW. 
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED AND WILL BE 
REPLACED BY A WINTER WEATHER ADVISORY FOR THE COMBINATION OF
SNOW AND GUSTY WINDS.

$$

KSZ050>053-067-068-082-091-020430-
/O.EXT.KICT.WI.Y.0015.090402T0500Z-090402T1600Z/
RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-KINGMAN-HARPER-
INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN...ANTHONY...
HARPER
317 PM CDT WED APR 1 2009

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CDT
THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
CDT THURSDAY. 

INTENSE SURFACE LOW PRESSURE WILL TRACK ACROSS CENTRAL OKLAHOMA 
LATE TONIGHT INTO THURSDAY MORNING. TO THE NORTH OF THE SURFACE
LOW...STRONG NORTH TO NORTHEAST WINDS CAN BE EXPECTED LATE TONIGHT
INTO THURSDAY MORNING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH WILL
BE COMMON WITH SOME GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KED/ADK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 1, 6:46 AM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Apr 1, 6:46 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
646 AM CDT WED APR 1 2009

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN AVIATION CONCERN WILL BE INCREASING PRECIP CHANCES...LOWER CIGS
AND VERY STRONG WINDS TONIGHT.

A STRONG UPPER SHORTWAVE IS CURRENTLY APPROACHING CO AND IS EXPECTED
TO CONTINUE TO TRACK SOUTHEAST TODAY AND WILL BE APPROACHING THE TX
PANHANDLE BY THE EVENING HOURS. THIS WILL RESULT IN A SURFACE LOW
DEVELOPING LATE THIS AFTERNOON OVER THE HIGH PLAINS AND MOVING OUT
OVER OKLAHOMA DURING THE OVERNIGHT HOURS. THIS WILL PLACE MOST OF
THE AREA IN A PRIME AREA FOR PRECIP...LOW CIGS AND GUSTY
NORTH/NORTHEAST WINDS OVERNIGHT. PRECIP IS EXPECTED TO START OVER
CENTRAL KS AROUND 03Z AND EXPAND IN COVERAGE BY 06Z. FEEL THE PRECIP
WILL START AS RAIN OVER CENTRAL KS BUT WILL EVENTUALLY TURN TO -SN
AROUND 06Z. FOR NOW WILL ONLY HAVE -SN AT KRSL...KEEPING THE PRECIP
LIQUID AT OTHER SITES. THE AREA OF PRECIP WILL MOVE SOUTHEAST
OVERNIGHT...REACHING KICT AROUND 10Z. ONCE THE MORE WIDESPREAD
PRECIP STARTS FEEL CONFIDENCE THAT IFR CIGS WILL BE LIKELY.

THE OTHER AVIATION CONCERN WILL BE THE VERY STRONG N-NE WINDS
TONIGHT AS THE SURFACE LOW TRACKS EAST. THE STRONG WINDS WILL
COMMENCE OVER CENTRAL KS AROUND 06Z WITH SUSTAINED WINDS AROUND 35
MPH WITH GUSTS TO AROUND 45 MPH. THESE STRONG WINDS WILL SHIFT
SOUTHEAST OVERNIGHT AND WILL START TO AFFECT KICT AROUND 10Z.

LAWSON

&&

.PREV DISCUSSION... /ISSUED 316 AM CDT WED APR 1 2009/

DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TONIGHT
AND THURSDAY MORNING SYSTEM FOLLOWED BY THE NEXT STORM THIS
WEEKEND.

TODAY:
LATEST WATER VAPOR LOOP IS SHOWING A VERY STRONG POTENTIAL VORTICITY
(PV) ANOMALY DIVING INTO THE NORTHERN ROCKIES. BEHIND THIS PV
ANOMALY...THE ACARS PROFILERS WERE SHOWING AROUND 165KT JET STREAK
DIVING SOUTH THROUGH WASHINGTON AND OREGON. THIS IS ABOUT 15KTS
GREATER THAN WHAT THE MODELS ARE PROGGING AT THIS HOUR. AS A
RESULT...WE ARE LOOKING AT A MORE INTENSE SYSTEM DEVELOPING THAN
WHAT WAS PROGGED EARLIER. THIS WILL REALLY CAUSE OUR LEE SIDE TROF
TO STRENGTHEN THIS AFTERNOON OVER THE HIGH PLAINS WHICH WILL
INCREASE OUR SOUTH WINDS IN HURRY. IN FACT...WE COULD BE FLIRTING
WITH WIND ADVISORY CRITERIA AND VERY HIGH FIRE DANGER THIS
AFTERNOON ACROSS SOUTH CENTRAL KANSAS. MEANWHILE...TEMPERATURES
WILL BE ON THE MILD SIDE TODAY WITH HIGHS CLIMBING INTO THE 60S.
CURRENT FORECAST LOOKS TO BE ON TRACK WITH REGARDS TO
TEMPERATURES.

TONIGHT-THURSDAY:
THIS TIMEFRAME WAS A TOUGH CALL ESPECIALLY WITH REGARDS TO
PRECIPITATION TYPE AND HIGH WIND POTENTIAL. WE FAVORED MORE OF THE
GFS/NAM/SREF SOLUTIONS WITH REGARDS TO THE POSITION AND STRENGTH OF
THE UPPER LEVEL WAVE...BASED ON THE CURRENT TRENDS. THESE MODELS ARE
ALL SHOWING THIS SYSTEM SLOWING DOWN A BIT MORE THAN EARLIER RUNS.
THIS COMBINED WITH STRONGER JET DYNAMICS WILL FAVOR A SLOWER AND
TIGHTER BAROCLINIC ZONE MOVING THROUGH CENTRAL KANSAS OVERNIGHT. THE
NAM IS THE MOST AGGRESSIVE IN SHOWING VERY STRONG VERTICAL MOTION
ALONG THE BAROCLINIC ZONE SITUATED BETWEEN 700 AND 600MB WHICH IS
THE LAYER WHERE THE BEST SNOW GROWTH POTENTIAL WILL EXIST. THE MAIN
QUESTION IS WHETHER THE BOUNDARY LAYER CAN COOL OFF ENOUGH TO CAUSE
THINGS TO CHANGEOVER TO SNOW. RIGHT NOW...WE FEEL THAT THIS IS
CERTAINLY PLAUSIBLE DUE TO GOOD DIABATIC COOLING EFFECTS. IF THIS
OCCURS...WE ARE AT LEAST 50 PERCENT CONFIDENT THAT PORTIONS OF
CENTRAL KANSAS WILL SEE SNOW AMOUNTS UP TO 2 INCHES BY DAYBREAK.
WE ARE EVEN MORE CONFIDENT THAT WIND SPEEDS WILL REALLY CRANK UP
LATE TONIGHT AFTER THE SURFACE TROF PIVOTS THROUGH THE AREA. THESE
STRONG WINDS COMBINED WITH THE FALLING SNOW WILL CAUSE HAZARDOUS
DRIVING CONDITIONS. AS A RESULT...WE WENT AHEAD AND ISSUED A
WINTER WEATHER ADVISORY FOR CENTRAL KANSAS AFTER MIDNIGHT WITH A
WIND ADVISORY FOR SOUTH CENTRAL KANSAS AFTER MIDNIGHT AS WELL.
BOTH OF THESE ADVISORIES WILL BE IN EFFECT UNTIL 15Z THURSDAY. THE
SNOW SHOULD BEGIN TO TAPER OFF TO FLURRIES OVER CENTRAL KANSAS
DURING THE MORNING. THIS BAROCLINIC ZONE MAY CONTINUE TO SHIFT
EAST THROUGH THE MORNING...BUT IT MAY LOSE SOME OF ITS PUNCH.
THEREFORE...WE ARE THINKING THAT IT MAY BE MORE OF THE LIQUID TYPE
OF PRECIPITATION ACROSS SOUTHERN KANSAS. IT ALSO CONTINUE TO BE
QUITE WINDY AND COOL DURING THE REMAINDER OF THE DAY.

THURSDAY NIGHT-FRIDAY NIGHT:
NO SIGNIFICANT CHANGES WERE MADE AT THIS POINT DUE TO THE SURFACE
HIGH DOMINATING THE AREA THURSDAY NIGHT. HOWEVER...THE SOUTH WINDS
WILL CRANK UP AGAIN ON FRIDAY AS THE LEE SIDE TROF STRENGTHENS OVER
THE ROCKIES. TEMPERATURES WILL BE RATHER MILD ON FRIDAY WITH HIGHS
MAINLY IN THE 60S.

SATURDAY-SUNDAY:
THE MODELS ARE SHOWING THE NEXT SYSTEM TAKING A MORE NORTHERLY TRACK
THAN ITS PREDECESSOR. AS A RESULT...THIS WILL ALLOW US TO BE IN
THE WARM SECTOR THROUGH MUCH OF THE DAY ON SATURDAY. THE MAIN
QUESTION STILL RESIDES ON HOW MUCH MOISTURE WILL RETURN WITH THIS
NEXT WAVE. THE ECMWF CONTINUES TO BE THE MORE PESSIMISTIC SOLUTION
IN BRINGING UP THE GULF MOISTURE WHILE THE GFS IS QUITE A BIT MORE
OPTIMISTIC WITH MIXED LAYER CAPES NEAR 1000 J/KG SATURDAY
AFTERNOON AHEAD OF THE DRY LINE. BOTH MODELS ARE STILL SHOWING
GOOD SHEAR POTENTIAL FOR SEVERE STORMS...BUT THE MOISTURE AT THIS
POINTS LOOKS LIKE TO BE VERY MARGINAL. WE WILL CONTINUE TO SEE HOW
THINGS EVOLVE AS THE WEEK PROGRESSES.

COX

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
ALL 5 TERMINALS TO REMAIN IN VFR STATUS THROUGH 02/00Z. HOWEVER AN
INTENSIFYING MID-LEVEL DISTURBANCE IS STILL PROGGED TO DROP ALMOST
DUE S FROM THE NRN ROCKIES WED. REACHING THE OK/TX PANHANDLES EARLY
WED EVENING (02/00Z) THE DISTURBANCE WILL INDUCE INTENSE & RAPID
SFC CYCLOGENESIS OVER OK/TX PANHANDLE VICINITY WED AFTERNOON. THIS
WILL IN TURN INDUCE S/SE WINDS TO STRENGTHEN ACROSS KS BY 02/17Z
WITH 17-22KTS/20-25MPH SUSTAINED IN MOST AREAS BY 02/17Z PRIMARILY
ACROSS SC & SE KS WHERE GUSTS OF 26-30KTS/30-35MPH ARE BEGINNING
TO APPEAR POSSIBLE. THE SFC LOW SHOULD STRENGTHEN EVEN FURTHER WED
EVENING AS IT SURGES SE ACROSS THE WRN RED RIVER. THIS WILL INDUCE
LWR-DECK FLOW TO BACK TOWARD THE NE & SET STAGE FOR WIDESPREAD RAIN
EVENT OVER ESPECIALLY CNTRL KS DURING 02/00Z-02/06Z OUTLOOK PERIOD.
IT IS POSSIBLE THAT LOW-END MVFR & PERHAPS EVEN IFR CIGS & VSBYS
MAY OVERSPREAD KSLN & KRSL TERMINALS BY 02/06Z. SHRA & A FEW TSRA
ARE POSSIBLE OVER SC & SE KS DURING THIS LATTER PERIOD. STAY TUNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  39  51  34 /  10  60  40   0
HUTCHINSON      62  35  51  34 /  10  70  40   0
NEWTON          61  38  51  34 /  10  60  40   0
ELDORADO        62  40  50  34 /  10  60  50   0
WINFIELD-KWLD   64  42  52  35 /  10  60  50   0
RUSSELL         58  31  51  32 /  10  80  20   0
GREAT BEND      60  32  51  33 /  10  80  30   0
SALINA          58  33  51  33 /  10  80  40   0
MCPHERSON       61  35  51  33 /  10  70  40   0
COFFEYVILLE     66  45  52  35 /  10  60  70   0
CHANUTE         64  44  50  34 /  10  60  60   0
IOLA            63  43  50  33 /  10  60  60   0
PARSONS-KPPF    65  45  51  34 /  10  60  60   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY FOR
KSZ049>053-067>069-082-083-091>093.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT
THURSDAY FOR KSZ032-033-047-048.

&&
Hazardous weather outlook, Apr 1, 5:05 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
505 AM CDT WED APR 1 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-021015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
505 AM CDT WED APR 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A POWERFUL STORM SYSTEM WILL MOVE INTO NORTHERN TEXAS TONIGHT.
AHEAD OF THIS SYSTEM...STRONG SOUTH WINDS WILL DEVELOP OVER THE
AREA. THESE STRONG SOUTH WINDS COMBINED WITH DRY FUELS WILL CAUSE
THE GRASSLAND FIRE DANGER INDEX TO BE IN THE VERY HIGH CATEGORY
THIS AFTERNOON.

THIS STORM SYSTEM WILL DRAW SOME MOISTURE INTO THE AREA AND
TONIGHT WITH SOME OF THIS MOISTURE EXPECTED TO BE IN THE FORM OF
SNOW MAINLY IN CENTRAL KANSAS AFTER MIDNIGHT. STRONG NORTH TO
NORTHEAST WINDS WILL ALSO DEVELOP OVER MUCH OF CENTRAL AND SOUTH
CENTRAL KANSAS OVERNIGHT WHICH WILL ADD INSULT TO INJURY IN
CENTRAL KANSAS WITH THE SNOWFALL. SEE THE LATEST WINTER WEATHER
ADVISORY AND WIND ADVISORY FOR FURTHER DETAILS. THERE IS ALSO A
SMALL CHANCE FOR ISOLATED THUNDERSTORMS IN SOUTHEAST KANSAS
OVERNIGHT...BUT THESE STORMS ARE NOT EXPECTED TO BE STRONG OR
SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG NORTH TO NORTHEAST WINDS ALONG WITH SOME SNOWFALL WILL
CONTINUE LINGER ACROSS CENTRAL AND SOUTH CENTRAL KANSAS EARLY THURSDAY
MORNING...BEFORE DIMINISHING BY MIDDAY. SEE THE LATEST ADVISORIES
FOR MORE INFORMATION.

ANOTHER POWERFUL STORM SYSTEM IS EXPECTED TO MOVE INTO THE PLAINS
STATES SATURDAY AND SATURDAY NIGHT...WHICH SHOULD HELP TRIGGER
SCATTERED THUNDERSTORMS ALONG AND AHEAD OF A DRY LINE AND COLD
FRONT. SOME OF THE STORMS COULD BE STRONG ON SATURDAY AFTERNOON
AND SATURDAY NIGHT. HOWEVER...IF THIS SYSTEM CAN DRAW MORE GULF
MOISTURE THEN WHAT IS EXPECTED...THE STORM INTENSITY MAY INCREASE
AND BECOME SEVERE. STAY TUNED.

THE GRASSLAND FIRE DANGER INDEX IS ALSO EXPECTED TO BE IN THE HIGH
OR VERY HIGH CATEGORY FROM THURSDAY THROUGH TUESDAY...DUE TO
WINDY CONDITIONS AND MOSTLY DRY FUELS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:19 AM CDTWind AdvisoryICTButler, Chase, Cowley, Harper, Harvey, Kingman and 7 more31 hr
Apr 1, 3:20 AM CDTWinter Weather AdvisoryICTBarton, Ellsworth, Lincoln, Russell, Saline31 hr

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.